Alert archive / Indiana / High Wind Warnings in 2014

High Wind Warning 1, NWS Northern Indiana

October 31, 2014

NWS Northern Indiana issued this high wind warning at Oct 31, 2014, 12:06 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2014, 12:06 PM EDT (16:06 UTC)
Expired
Oct 31, 2014, 8:02 PM EDT
In force
8 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WWUS73 KIWX 311606
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1206 PM EDT FRI OCT 31 2014

...STRONG NORTHWEST WINDS THROUGH THIS EVENING...

.NORTHWEST WIND GUSTS OF UP TO 60 MPH ARE POSSIBLE ACROSS BERRIEN
AND LA PORTE COUNTIES WHERE A HIGH WIND WARNING IS IN EFFECT
THROUGH THIS EVENING. WIND GUSTS MAY APPROACH 50 MPH ELSEWHERE
ACROSS THE WIND ADVISORY AREA.

INZ003-MIZ077-010015-
/O.UPG.KIWX.WI.Y.0003.000000T0000Z-141101T0300Z/
/O.NEW.KIWX.HW.W.0001.141031T1606Z-141101T0300Z/
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1206 PM EDT FRI OCT 31 2014 /1106 AM CDT FRI OCT 31 2014/

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * TIMING...TODAY THROUGH THIS EVENING.

 * WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH.

IMPACTS...

 * DRIVING WILL LIKELY BE VERY DIFFICULT AT TIMES...ESPECIALLY FOR
   HIGHER PROFILE VEHICLES.

 * SMALL TO MEDIUM SIZED TREE BRANCHES MAY BE BROUGHT DOWN.

 * POWER OUTAGES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

INZ004-005-012>015-020-022-MIZ078-079-010000-
/O.CON.KIWX.WI.Y.0003.000000T0000Z-141101T0000Z/
ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-
CASS IN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON
1206 PM EDT FRI OCT 31 2014 /1106 AM CDT FRI OCT 31 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

HAZARDOUS WEATHER...

 * TIMING...TODAY THROUGH THIS EVENING.

 * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH.

IMPACTS...

 * DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
   VEHICLES. 

 * SMALL BRANCHES MAY BE BROUGHT DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
2 follow-up statements
602 
WWUS73 KIWX 312025
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 PM EDT FRI OCT 31 2014

...STRONG NORTHWEST WINDS THROUGH THIS EVENING...

.NORTHWEST WIND GUSTS OF UP TO 55 TO 60 MPH ARE POSSIBLE ACROSS
BERRIEN AND LA PORTE COUNTIES WHERE A HIGH WIND WARNING IS IN
EFFECT THROUGH THIS EVENING. THESE HIGHER GUSTS ARE EXPECTED
MAINLY CLOSER TO THE LAKE MICHIGAN SHORELINE. WIND GUSTS MAY
APPROACH 45 MPH ELSEWHERE ACROSS THE WIND ADVISORY AREA THROUGH
EARLY EVENING.

INZ003-MIZ077-010300-
/O.CON.KIWX.HW.W.0001.000000T0000Z-141101T0300Z/
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
425 PM EDT FRI OCT 31 2014 /325 PM CDT FRI OCT 31 2014/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

HAZARDOUS WEATHER...

 * TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING.

 * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 55 TO 60 MPH.

IMPACTS...

 * DRIVING WILL LIKELY BE VERY DIFFICULT AT TIMES...ESPECIALLY 
   FOR HIGHER PROFILE VEHICLES. 

 * SMALL TO MEDIUM SIZED TREE BRANCHES MAY BE BROUGHT DOWN.

 * POWER OUTAGES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

INZ004-005-012>015-020-022-MIZ078-079-010000-
/O.CON.KIWX.WI.Y.0003.000000T0000Z-141101T0000Z/
ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-
CASS IN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON
425 PM EDT FRI OCT 31 2014 /325 PM CDT FRI OCT 31 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

HAZARDOUS WEATHER...

 * TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING.

 * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 40 TO 45 MPH.

IMPACTS...

 * DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
   VEHICLES. 

 * SMALL BRANCHES MAY BE BROUGHT DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
957 
WWUS73 KIWX 010002
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
802 PM EDT FRI OCT 31 2014


INZ003-MIZ077-010115-
/O.CAN.KIWX.HW.W.0001.000000T0000Z-141101T0300Z/
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
802 PM EDT FRI OCT 31 2014 /702 PM CDT FRI OCT 31 2014/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE HIGH WIND WARNING. 

HAZARDOUS WEATHER...

 * WIND GUSTS ALONG THE LAKESHORE CAN STILL BE EXPECTED TO GUST
   BETWEEN 40 AND 50 MPH INTO THE OVERNIGHT HOURS. FURTHER
   INLAND...WIND GUSTS OF 20 TO 30 MPH ARE STILL EXPECTED THIS
   EVENING.

IMPACTS...

 * LOOSE OBJECTS MAY STILL BE BLOWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX 
   FOR MORE INFORMATION. 

&&

$$

INZ004-005-012>015-020-022-MIZ078-079-010115-
/O.EXP.KIWX.WI.Y.0003.000000T0000Z-141101T0000Z/
ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-
CASS IN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON
802 PM EDT FRI OCT 31 2014 /702 PM CDT FRI OCT 31 2014/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX 
   FOR MORE INFORMATION. 

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this high wind warning went out at Oct 31, 12:00 PM EDT, 6 minutes earlier.

Area forecast discussion, Oct 31, 12:00 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1200 PM EDT FRI OCT 31 2014

.SYNOPSIS...
ISSUED AT 1139 AM EDT FRI OCT 31 2014

A LOW PRESSURE SYSTEM MOVING THROUGH TODAY WILL GENERATE A CHANCE
FOR RAIN AND OR SNOW. TEMPERATURES WILL SLOWLY DROP THROUGHOUT
TODAY INTO THE MIDDLE 30S NORTH TO THE UPPER 30S NEAR THE OHIO
RIVER BY EVENING TIME. AN AREA OF HIGH PRESSURE IS CLOSE BEHIND
THE LOW AND WITH A TIGHT PRESSURE GRADIENT BETWEEN THE TWO...WILL
CAUSE VERY STRONG WINDS TODAY. TONIGHT SNOW IS POSSIBLE IN THE
EAST AS THE LOW DEPARTS AND TEMPERATURES DROP DOWN TO THE MIDDLE
TO UPPER 20S. LAKE EFFECT SNOW WILL BE POSSIBLE IN THE
NORTHWESTERN PORTION OF THE REGION AS THE NORTHERLY WINDS COMES
ACROSS THE LAKE.

&&

.UPDATE...
ISSUED AT 1009 AM EDT FRI OCT 31 2014

AREA OF FRONTALLY FORCED RAIN SHOWERS HAS FILLED IN ACROSS MUCH OF
THE FORECAST AREA THIS MORNING. RAINFALL RATES HAVE GENERALLY BEEN
LIGHT...IN THE 0.03-0.08 INCH PER HOUR RANGE. ATTENTION FOR LATE
THIS MORNING THROUGH MID AFTERNOON WILL BE SECOND SFC TROUGH/COOL
FRONT NOW BEGINNING TO WORK ACROSS SOUTHERN LAKE MICHIGAN. THIS
SFC TROUGH IS ACCOMPANIED BY A MORE PRONOUNCED AREA OF SFC
PRESSURE RISES WITH WIND GUSTS INCREASING TO 30 TO 40 MPH
IMMEDIATELY BEHIND THIS TROUGH. AN ENHANCED AREA OF REFLECTIVITY
IS NOTED PER RADAR IMAGERY WEST OF MUSKEGON AT 14Z AND WILL BE
DROPPING INTO FAR NORTHWEST INDIANA TOWARD MIDDAY. PRECIP TYPES
WILL CONTINUE TO BE VERY CHALLENGING THROUGH MID AFTERNOON.
TRAJECTORIES ARE STILL SUPPORTIVE OF LONG RESIDENCE TIMES OVER THE
LAKE...WITH A GOOD DEAL OF BOUNDARY LAYER MODIFICATION THAT WOULD
TEND TO KEEP LOW LEVEL WET BULBS ABOVE FREEZING SUPPORTING MAINLY
RAIN. HOWEVER...CONTINUED BACKGROUND LOW LEVEL COLD ADVECTION AND
AN INCREASINGLY CONVECTIVE NATURE TO PRECIP INDUCED BY LAKE
MICHIGAN MODIFICATION WOULD BE MORE SUPPORTIVE OF SNOW. DIFFICULT
AT THIS TIME TO MAKE MANY CHANGES TO GOING FORECAST WITH
CATEGORICAL RAIN/SNOW SHOWERS THIS AFTERNOON ACROSS THE ENTIRE
AREA. ONLY MINOR TWEAK TO SNOW ACCUMS THIS AFTERNOON WAS TO EXTEND
LAKE EFFECT ACCUMULATIONS EASTWARD A BIT AS MAY SEE THE AFOREMENTIONED
ENHANCED AREA OF REFLECTIVITY CURVE BACK SOUTHEASTWARD LATE THIS
MORNING IN VICINITY OF LOW LEVEL TROUGH. WILL STAY WITH AROUND 1
INCH ACCUMULATIONS IN ASSOCIATION WITH LAKE EFFECT/ENHANCED PRECIP
THROUGH THE REMAINDER OF THE DAY...BUT WILL NEED TO MONITOR FOR
POTENTIAL OF LOCALIZED HIGHER AMOUNTS DUE TO INCREASING LAKE
INDUCED INSTABILITY AND LOCALIZED NATURE OF PTYPE TENDENCIES. WIND
ADVISORY HEADLINES WILL ALSO REMAIN INTACT...ALTHOUGH STRONGER
GUSTS MAY BE SLIGHTLY DELAYED THAN HEADLINE TIMING...AND FOLLOW
THE PASSAGE OF THE SECONDARY SFC TROUGH.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 501 AM EDT FRI OCT 31 2014

A SURFACE LOW WAS OVER NORTHERN LAKE HURON EARLY THIS MORNING
WITH A STRONG COLD FRONT EXTENDING SOUTHWEST ACROSS LOWER MICHIGAN
INTO EXTREME NORTHERN ILLINOIS. RAIN WAS CHANGING TO SNOW FARTHER
NORTHWEST BEHIND THE FRONT OVER CENTRAL WISCONSIN WHERE THE COLD AIR
WAS DEEPER AND THERMAL PROFILES SUPPORTED ALL SNOW. A VERY TIGHT
PRESSURE GRADIENT WILL BE OVER THE AREA THIS AFTERNOON...WITH WINDY
CONDITIONS DEVELOPING. THE ONGOING TIMING AND LOCATION OF THE WIND
ADVISORY THAT WAS ISSUED EARLIER APPEARS TO BE ON TRACK AND IN GOOD
SHAPE...NO CHANGES MADE. PRECIPITATION IS EXPECTED TO DEVELOP
RAPIDLY TODAY AND SPREAD SOUTHEAST AS THE FRONT MOVES SOUTHEAST. AN
UPPER LEVEL SYSTEM OVER WISCONSIN WILL MOVE SOUTHEAST LATER TODAY
AND CONTINUE TO HELP PROVIDE A CHANCE FOR PRECIPITATION. HAVE ADDED
A MENTION OF SLEET ALONG WITH THUNDER TODAY DOWN STREAM OF LAKE
MICHIGAN WITH WET BULB ZERO HEIGHTS HARDLY OFF THE GROUND WITH
EXTREMELY COLD AIR ALOFT. CONCERN FOR A FASTER CHANGEOVER TO
RAIN/SNOW OR JUST SNOW WITH VERY COLD AIR IN THE MID LEVELS...-16C
AT 700 MB BY LATE MORNING WITH NEARLY THE ENTIRE PROFILE BELOW
FREEZING. THE DENDRITIC GROWTH ZONE WAS ALSO VERY FAVORABLE FOR SNOW
GROWTH IN THE CLOUD LAYER FROM LATE MORNING THROUGH THE
AFTERNOON...SO THERE MAY BE AN EVEN FASTER CHANGEOVER FROM RAIN TO
SNOW. KEPT THE MENTION OF ACCUMULATING SNOW OVER FAR WEST AREAS FROM
LAPORTE COUNTY SOUTH AS A SINGLE SNOW BAND IS LIKELY TO DEVELOP
ALONG THE LONG AXIS OF LAKE MICHIGAN WITH SNOWFALL AMOUNTS UP TO AN
INCH POSSIBLE OVER WESTERN LAPORTE COUNTY.

&&

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 501 AM EDT FRI OCT 31 2014

STRONG SHRTWV DROPPING SE ACROSS NRN WI THIS MORNING WILL ROUND BASE
OF ERN CONUS LONGWAVE SATURDAY MORNING WITH DEEPENING SFC LOW MOVG
NNE OFF THE NE U.S. COAST THE REMAINDER OF THE WEEKEND. STRONG RIDGE
BEHIND THIS SYSTEM WILL BUILD INTO OUR AREA SATURDAY. LINGERING LOW
CLOUDS ERN PORTIONS OF THE CWA SHOULD GRDLY DISSIPATE DURING THE
DAY. THERMAL TROF OVER OUR AREA IN THE MORNING SHOULD SLIDE TO THE
EAST DURING THE DAY...BUT LINGER LONG ENOUGH TO KEEP TEMPS MUCH BLO
NORMAL WITH HIGHS ONLY IN THE U30S/L40S. SFC HIGH EXPECTED TO MOVE
ACROSS THE AREA SAT NGT RESULTING IN DRY AIRMASS... MOSTLY CLEAR
SKIES... AND LIGHT WINDS. THESE GOOD RADIATIONAL COOLING CONDITIONS
SHOULD ALLOW TEMPS TO FALL INTO THE M20S OVER ALL OF THE CWA. LATEST
MOS GUIDANCE A LITTLE COOLER THAN PREVIOUS FCST AND DID LOWER MINS
SLIGHTLY BUT MODELS SUGGEST SOME LOW CLOUDS MAY LINGER OVER FAR WRN
AND ERN PORTION OF CWA FOR PART OF THE NGT AND A WK VORT LOBE
TOPPING UPR RIDGE OVER PLAINS MAY SPREAD SOME HIGH CLOUDS IN LATE...
SO GENERALLY STAYED ON HIGH END OF MOS ENVELOPE. SWLY LOW LEVEL FLOW
WILL DEVELOP SUNDAY AS SFC HIGH MOVES SE ACROSS THE OH VALLEY.
MODELS CONT TO SUGGEST CONSIDERABLE MID LEVEL MOISTURE WILL
OVERSPREAD THE AREA IN THE AFTN WHICH COMBINED WITH COLD START TO
THE DAY WILL LIMIT THE WARMUP WITH HIGHS ONLY EXPECTED IN THE
M-U40S. WAA WILL CONT SUNDAY NIGHT WITH SOME LINGERING MID CLOUDS.
GOING MINS IN M-U30S A LITTLE ABOVE LATEST MOS GUIDANCE BUT SEEM
REASONABLE GIVEN EXPECTED MIXING/CLOUDINESS.

FOR THE EXTENDED FCST... UPR FLOW EXPECTED TO DEAMPLIFY MON-TUE AS
DEEP TROF CURRENTLY OVER ERN PACIFIC MOVES EAST ACROSS THE
PLAINS/UPR GRTLKS AND BECOMES INCREASINGLY POSITIVELY TILTED AND
FRACTURED WITH CUT-OFF LOW EVENTUALLY FORMING ALONG SWRN U.S./NWRN
MEXICO BORDER BY WED. COUPLE OF DAYS OF S-SW FLOW OVER THE SRN
PLAINS/LWR MS VALLEY BEHIND STRONG DEPARTING SFC HIGH AND AHEAD OF
APCHG TROF/CDFNT SHOULD ALLOW A FAIRLY SUBSTANTIAL PLUME OF GULF
MOISTURE TO ADVECT ACROSS OUR AREA WITH PRECIP WATER>1" AND SFC
DWPTS IN THE L50S TUE. THIS MOIST AIRMASS SHOULD COMPENSATE FOR
RATHER WK FORCING ALONG TROF/CDFNT SUPPORTING LIKELY SHOWER FCST AS
IT MOVES SLOWLY EAST ACROSS THE CWA AROUND TUE. FAST MOVG SHRTWV
EXPECTED TO MOVE ESE FROM SWRN CANADA THROUGH THE GRTLKS THU
AMPLIFYING THE FLOW A BIT. MODELS HAVE TIMING/STRENGTH DIFFERENCES
BUT SOME POTENTIAL STILL FOR LIGHT SHOWERS IN OUR AREA WITH THIS
SYSTEM AND IN ITS WAKE WITH PSBL LAKE EFFECT. TEMPS SHOULD BE A BIT
ABOVE NORMAL THROUGH THIS PERIOD WITH HIGHS IN THE 50S AND LOWS IN
THE L-M40S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 655 AM EDT FRI OCT 31 2014

STRONG SHRTWV DROPPING SE ACROSS WI THIS MORNING RESULTING IN AN
AREA OF RAIN WITH MVFR CONDITIONS OVER NRN INDIANA/LWR MI CHANGING
TO SNOW OVER SERN WI. THIS CHANGE IN PRECIP TYPE SHOULD SPREAD SE
ACROSS NRN INDIANA LATE THIS MORNING AND THIS AFTN. FLYING
CONDITIONS SHOULD BE PREDOMINANTLY MVFR WITH SOME BRIEF IFR PSBL
DURING PERIODS OF SNOW. NW-N WINDS WILL BE VERY STRONG TODAY WITH
GUSTS OVER 30KTS. WINDS WILL GRDLY DIMINISH TONIGHT WITH SKIES
CLEARING AT KSBN AS HIGH PRESSURE BUILDS INTO THE AREA... ALTHOUGH
MVFR CONDITIONS WILL LIKELY PERSIST AT KFWA UNTIL AROUND 12Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR INZ003.

     LAKESHORE FLOOD ADVISORY UNTIL 4 AM CDT SATURDAY FOR INZ003.

     WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR INZ004-
     005-012>015-020-022.

MI...WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR MIZ077.

     LAKESHORE FLOOD ADVISORY UNTIL 5 AM EDT SATURDAY FOR MIZ077.

     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ078-079.

OH...NONE.
LM...STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

     GALE WARNING FROM 8 PM THIS EVENING TO 5 AM EDT SATURDAY FOR
     LMZ043-046.

&&

UPDATE...MARSILI
SYNOPSIS...LOTHAMER
SHORT TERM...SKIPPER
LONG TERM...JT
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Oct 31, 5:36 AM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 AM EDT FRI OCT 31 2014

LMZ043-046-010945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
536 AM EDT FRI OCT 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT TODAY FROM MICHIGAN CITY TO NEW
BUFFALO WITH A GALE WARNING FROM NEW BUFFALO TO ST. JOSEPH. A GALE
WARNING IS IN EFFECT FOR THE ENTIRE AREA TONIGHT. THERE IS ALSO A
CHANCE OF THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT ON SATURDAY AND
SATURDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003-MIZ077-010945-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
536 AM EDT FRI OCT 31 2014 /436 AM CDT FRI OCT 31 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NORTH WINDS WILL GUST TO 55 MPH THROUGH THIS EVENING. HIGH WAVES WILL
CAUSE BEACH EROSION AND MINOR LAKESHORE FLOODING. THERE IS ALSO A
CHANCE OF THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WIND DAMAGE OR
LAKESHORE FLOODING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004-005-012>015-020-022-MIZ078-079-010945-
ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-
CASS IN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...MONTICELLO...BROOKSTON...LOGANSPORT...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
536 AM EDT FRI OCT 31 2014 /436 AM CDT FRI OCT 31 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WIND GUSTS UP TO 45 MPH ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE REQUESTED TO REPORT ANY SIGNIFICANT WIND DAMAGE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ006>009-016>018-023>027-032>034-MIZ080-081-OHZ001-002-004-005-015-
016-024-025-010945-
LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
536 AM EDT FRI OCT 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Oct 31, 11:35 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1135 AM EDT FRI OCT 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     NON-TSTM WND GST 4 NNW MICHIGAN CITY     41.76N  86.93W
10/31/2014  M65 MPH          LMZ046             IN   BUOY

&&

TH
Local storm report, Oct 31, 11:41 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1141 AM EDT FRI OCT 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     NON-TSTM WND GST 2 WNW POTTAWATTOMIE PAR 41.74N  86.91W
10/31/2014  M65 MPH          LMZ046             IN   C-MAN STATION

&&

TH
Special weather statement, Oct 31, 11:44 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1144 AM EDT FRI OCT 31 2014

INZ003>005-012>015-MIZ077-078-311745-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-
BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS
1144 AM EDT FRI OCT 31 2014 /1044 AM CDT FRI OCT 31 2014/

...VERY STRONG WINDS ALONG WITH RAIN AND SNOW SHOWERS...

A COLD FRONT TRACKING SOUTHWARD ACROSS SOUTHERN LAKE MICHIGAN WILL
BRING VERY STRONG WIND GUSTS TO 40 TO 55 MPH ALONG WITH INCREASED
RAIN AND SNOW SHOWERS THROUGH MID AFTERNOON. PRECIPITATION RATES
WILL INCREASE AFTER NOON EDT...WITH THE HEAVIEST RAIN AND SNOW
SHOWERS EXPECTED TO IMPACT THE EXTREME SOUTHWEST PORTIONS OF
BERRIEN COUNTY ALONG WITH LA PORTE COUNTY BETWEEN NOON AND 1 PM
EDT...AND EVENTUALLY STARKE COUNTY AFTER 1 PM EDT. WITH
TEMPERATURES JUST ABOVE FREEZING...SNOW ACCUMULATIONS ARE EXPECTED
TO REMAIN MINOR AND MAINLY ON GRASSY AREAS. HOWEVER...LOCALIZED
AREAS OF HEAVIER LAKE EFFECT SNOW SHOWERS MAY ALLOW FOR SNOW
ACCUMULATIONS OF AN INCH OR TWO OVER A SHORT TIME PERIOD AND SLICK
ROADWAYS. IN ADDITION TO THE POTENTIAL OF A QUICK BURST OF SNOW
ACCUMULATION...ANYONE TRAVELLING ACROSS THE REGION SHOULD BE
PREPARED FOR RAPIDLY CHANGING VISIBILITIES DUE TO THE COMBINATION
OF VERY STRONG WIND GUSTS AND SNOW SHOWERS.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 11:33 AM EDTGale WarningIWX17 hr

Nearby

High Wind Warnings in Indiana, 2014High Wind Warnings in Michigan, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.